Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 77, NWS Tampa Bay, FL

May 30, 20074 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at May 30, 2007, 3:04 PM EDT for 4 counties in Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2007, 3:04 PM EDT (19:04 UTC)
Expired
May 30, 2007, 8:00 PM EDT
In force
5 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 56 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 301904
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
304 PM EDT WED MAY 30 2007

...CRITICAL RELATIVE HUMIDITIES AND 15 TO 20 MPH WINDS WILL CAUSE
RED FLAG CONDITIONS ACROSS MUCH OF WEST CENTRAL AND SOUTHWEST
FLORIDA THROUGH EARLY THIS EVENING...

.DRY AIR AND GUSTY WINDS ARE RESULTING IN RED FLAG CONDITIONS AT
THIS TIME. THE DRIEST AIR IS LOCATED OVER LEVY COUNTY WHERE
RELATIVE HUMIDITIES HAVE DROPPED BELOW 30 PERCENT.

FLZ039-042-043-048-049-051-052-055-056-060>062-065-310000-
/O.NEW.KTBW.FW.W.0077.070530T1904Z-070531T0000Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-
HARDEE-SARASOTA-DE SOTO-CHARLOTTE-LEE-
304 PM EDT WED MAY 30 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT
THIS EVENING. 

A COMBINATION OF LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 35
PERCENT AND EASTERLY WINDS OF 15 TO 20 MPH WILL CAUSE RED FLAG
CONDITIONS FOR THE REST OF THE AFTERNOON AND EARLY EVENING. THE
GUSTY WINDS AND DRY AIR WILL CREATE CONDITIONS THAT ARE FAVORABLE
FOR RAPIDLY SPREADING WILD FIRES.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 30, 1:36 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, May 30, 1:36 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
136 PM EDT WED MAY 30 2007

.SHORT TERM (TONIGHT - FRIDAY)...SUB-TROPICAL JET ACROSS MEXICO IS
PUSHING OUT OVER THE GULF AND WILL SWEEP ACROSS THE GULF AND THEN UP
OVER CENTRAL OR NORTHERN FL BY FRI. UPPER TROUGHINESS OVER THE GULF
WITH A RIDGE OVER FL AND THE SE U.S. COAST START OFF THE PERIOD AS
HIGH PRESSURE AT THE SURFACE RIDGES FROM THE MID-ATLANTIC SOUTH TO
FL. THE UPPER FEATURES SLOWLY SLIDE EAST WITH THE TROUGH OVER THE
EASTERN GULF FRI AS THE RIDGE MOVES OUT OVER THE ATLANTIC AND
WEAKENS. THE SURFACE HIGH MOVES SOUTHEASTWARD OUT OVER THE ATLANTIC
DURING THU AS A WEAK LOW PRESSURE AREA FORMS OVER THE SOUTH CENTRAL
GULF. THE HIGH SLIDES EAST FRI AS THE LOW PRESSURE AREA APPROACHES
THE STATE. THE GFS IS FASTER WITH A MORE NORTHERN TRACK OF THE AREA
WHILE THE NAM IS SLOWER AND MORE SOUTHERLY. THE ECMWF FAVOR THE GFS
TRACK AND THE NAM TIMING. WITH SOME DOUBT ABOUT THE GFS DUE TO
SUSPECTED FEEDBACK PROBLEMS WILL LEAN TOWARD THE NAM.

A GENERALLY DRY STABLE STEADY EASTERLY FLOW WILL PERSIST ACROSS THE
CWFA THROUGH LATE THU OR EARLY FRI. HOWEVER THE FAR SOUTH COULD SEE
A SLIGHT CHANCE OF CONVECTION BOTH THIS AFTERNOON AND THU. FRI WILL
SEE A CHANGE TO THE CURRENT PATTERN. THE JET ALONG WITH THE TROUGH
WILL BE APPROACHING THE STATE AS THE LOW LEVEL FLOW BECOMES MORE
SOUTHEASTERLY AS THE HIGH OVER THE ATLANTIC AND THE AREA OF LOW
PRESSURE IN THE GULF BOTH SLIDE EASTWARD. THIS TAPS INCREASING
MOISTURE WITH THE JET AND TROUGH PROVIDING ENOUGH LIFT FOR
CONVECTION...A SLIGHT CHANCE LATE MORNING BECOMING A CHANCE IN THE
AFTERNOON. TEMPERATURES AROUND NORMAL WILL DIMINISH SLIGHTLY FRI.

.LONG RANGE (FRIDAY NIGHT-WEDNESDAY)...ALL EYES FOCUSED ON WHAT MAY
DEVELOP OUT IN THE GULF FOR THE WEEKEND. MODELS CONTINUE IN GOOD
AGREEMENT TO BRING A HYBRID SYSTEM ACROSS THE STATE...BRINGING
BENEFICIAL RAINS OUT AHEAD OF IT ON SATURDAY AND POSSIBLY INTO
SUNDAY. TIMING STILL A LITTLE UNCERTAIN...BUT GIVEN HYBRID NATURE OF
SYSTEM PREFER TO KEEP BEST RAIN CHANCES...60 PERCENT...WHILE AREA IS
ON EAST SIDE OF THE LOW SATURDAY. OTHERWISE HAVE NUMBERS THAT ARE A
BLEND OF 00Z AND 12Z OPERATIONAL GUIDANCE.

AFTER THE LOW EJECTS OUT TO THE NORTHEAST...EXPECT AREA TO REMAIN IN
ONSHORE FLOW BOTH AT THE SURFACE AND ALOFT PRETTY MUCH THROUGH THE
PERIOD. THIS PATTERN WILL MEAN BETTER CHANCES FOR SHOWERS IN THE
MORNING NEAR THE COAST AND STORMS IN THE AFTERNOON IN THE INTERIOR.
BY WEDNESDAY MAY SEE A PATTERN CHANGE AS RIDGE AXIS SOUTH OF THE
STATE SHIFTS NORTHWARD. WILL BRING EQUAL RAIN CHANCES ACROSS THE
ENTIRE AREA AS HOPEFULLY WE GET INTO THE RAINY SEASON.

GIVEN EXPECTED CLOUDS SATURDAY AND THEN ONSHORE FLOW
SUNDAY...TEMPERATURES WILL BE A COUPLE OF DEGREES BELOW NORMAL EACH
AFTERNOON AND ABOVE NORMAL EACH MORNING. THEN FOR THE WORK
WEEK...ONSHORE FLOW WILL KEEP MORNING LOWS ABOVE NORMAL AND
AFTERNOON HIGHS NEAR NORMAL.

&&

.FIRE WEATHER...WILL CONTINUE TO MONITOR RH THIS AFTERNOON BUT
EXPECT DURATIONS OF LESS THAN 35 PERCENT TO BE 3 HOURS OR LESS.
THU AFTERNOON WILL AGAIN BE MARGINAL BUT WILL MOSTLY LIKELY JUST
HEADLINE 1-3 HOURS. SE FLOW AND EXPECTED PRECIPITATION SHOULD
PRECLUDE ANY HUMIDITY CONCERNS FOR THE WEEKEND.

&&

.MARINE...EASTERLY WINDS WILL FINALLY COME TO AN END FRI AS AN
APPROACHING LOW PRESSURE AREA SHIFTS WIND TO MORE SOUTHEASTERLY
AND THEN SOUTHERLY FOR MUCH OF THE WEEKEND. AN EVENING SURGE WILL
AGAIN KICK WINDS UP TO SCEC SPEEDS TONIGHT BUT THEN A TIGHTENING
GRADIENT WILL MOST LIKELY KEEP WIND SPEEDS UP UNTIL THE VERY END
OF THE FORECAST.

&&

.AVIATION...MULTIPLE CLOUD LAYERS OUT THERE AT THIS TIME...ALL ABOVE
3000 FEET. EXPECT LOWER LEVEL CLOUDS TO DIMINISH LATER THIS
EVENING...BUT MID AND UPPER DECKS WILL STAY NEXT 24 HOURS. AS FAR AS
WINDS GO...GENERAL EASTERLY FLOW EXPECTED THROUGH THE PERIOD. STILL
UNCERTAIN ABOUT SEA BREEZE FORMATION AND INLAND PUSH THIS AFTERNOON.
WILL MONITOR RADAR RETURNS FOR EVIDENCE OF THIS SHIFT AND MAY PULL
TEMPO GROUPS OUT OF 18Z TAFS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  69  90  71  88 /  10  10  10  40
FMY  68  90  69  88 /  10  20  20  50
GIF  67  90  69  88 /  10  10  10  40
SRQ  67  90  68  88 /  10  10  10  40
BKV  62  90  64  88 /  10  10  10  30
SPG  73  89  74  88 /  10  10  10  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT EXERCISE CAUTION FROM THURSDAY EVENING THROUGH
     FRIDAY MORNING FOR BONITA BEACH TO ENGLEWOOD OUT 20 TO 60
     NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON
     SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE...RKR
LONG TERM/AVIATION...RJS
Hazardous weather outlook, May 30, 5:16 AM EDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
516 AM EDT WED MAY 30 2007

FLZ039-042-043-048>052-055>057-060>062-065-301400-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
516 AM EDT WED MAY 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
HUMIDITIES THIS AFTERNOON ARE EXPECTED TO FALL TO AROUND 35
PERCENT ACROSS THE NORTH AND 35 TO 40 PERCENT ELSEWHERE.
PERSISTENT DRY GROUND CONDITIONS ALONG WITH THE LOW HUMIDITIES
WILL CONTINUE THE THREAT FOR THE RAPID SPREAD OF FIRES ACROSS THE
AREA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
THIS WEEKEND AS LOW PRESSURE DEVELOPS OVER THE GULF. GUSTY WINDS
AND FREQUENT LIGHTNING SHOULD BE THE GREATEST HAZARDS WITH THE
STORMS. DANGEROUS CLOUD TO GROUND LIGHTNING OCCURRING WITH THESE
STORMS COULD ALSO IGNITE WILDFIRES AS DRY GROUND CONDITIONS WILL
PERSIST DESPITE THE RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.